Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 85, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 7, 2000, 4:46 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 2000, 4:46 PM MDT (22:46 UTC)
- Expired
- Aug 7, 2000, 5:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mora County, NM, San Miguel County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 072247 SVRABQ NMC033-047-072330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 446 PM MDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 530 PM MDT * AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL MORA COUNTY...NEAR WATROUS...OR ABOUT 19 MILES NORTHEAST OF LAS VEGAS ALONG I-25...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHERN MORA COUNTY OVER RURAL NORTHERN SAN MIGUEL COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! LAT...LON 3591 10498 3583 10511 3562 10513 3569 10483
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:30 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 7, 2:30 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT MON AUG 7 2000 SHEAR AXIS/DEFORMATION ZONE EVIDENT ON RADAR AND EARLIER ON SATELLITE LOOPS. INTERESTING TO SEE TSTMS MOVING IN OPPOSITE DIRECTIONS RIGHT NEXT TO EACH OTHER OVER THE SC MTNS. THIS SHEAR AXIS BASICALLY CUTS THE STATE IN HALF FROM SW TO NE. MEANWHILE HIGHER PRESSURE TO THE W AND E OF NM WITH WEAKNESS WITH LOWER PRESSURE ALOFT OVER THE STATE THANKS TO UPPER LOW OVER W TX./NE MEXICO. MODELS IN GENERAL AGREEMENT ON TAKING A PIECE OF THIS UPPER LOW NE THIS EVE/TONIGHT AND SEEMS TO BE THE CASE LOOKING AT WV AND IR SATELLITE LOOPS. REMAINDER OF LOW WEAKENS AND SLOWLY GETS OVERWHELMED BY BUILDING HIGH INTO THE 4 CORNERS REGION. NET RESULT MAY BE A GRADUAL DECREASE IN TSTMS FOR THE E...BUT NOT SO SURE ABOUT THE MTNS OR W. STEERING FLOW ALOFT WILL BE NE AND THAT MAY...ALONG WITH BUILDING HEIGHTS/THICKNESSES...KEEP ACTIVITY OVER THE MTNS FROM DRIFTING INTO THE E...AND SUPRESS DEVELOPMENT SOME. BUT LOWER LEVELS LIKELY TO REMAIN RATHER MOIST IN THE E...SO DRYING PROCESS MAY BE SLOW. WILL GO WITH A GRADUAL DECREASE IN POPS NEXT COUPLE OF DAYS IN THE E. BEST CHANCE TUE WILL BE MTNS...THEN CNTRL AND WRN ZONES WED AND BEYOND...WITH THE USUAL HIGHER ELEVATIONS HAVING THE HIGHEST POPS. NO BIG ARGUMENTS WITH FORECASTED TEMPS...WITH HIGHS NEAR OR A LITTLE ABOVE NORMAL THROUGH THE WEEK. ABQ BB 066/092 066/093 066 40212 SAF BB 057/088 057/089 058 40222 TCC BB 064/093 066/094 066 40312 .ABQ...NONE. CHJ
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.